Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Kansas City, MO

May 22, 2011Carroll County, Lafayette County, Ray County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 22, 2011, 2:16 PM CDT for Carroll County, Lafayette County, Ray County, Missouri. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 2:16 PM CDT (19:16 UTC)
Expired
May 22, 2011, 2:45 PM CDT
In force
29 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Carroll County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:25 PM CDTHAIL 0.75Lexington, MO
May 22, 2:38 PM CDTTORNADO1 E Lexington, MOLAW ENFORCEMENT REPORTED A BRIEF TOUCHDOWN THAT DESTROYED AN OUT BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3011 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
3.7
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WUUS53 KEAX 221916
SVREAX
MOC033-107-177-221945-
/O.NEW.KEAX.SV.W.0107.110522T1916Z-110522T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  CENTRAL LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 245 PM CDT

* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR WELLINGTON...OR 7 MILES WEST OF LEXINGTON...AND MOVING EAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...HIGGINSVILLE...HENRIETTA...MAYVIEW...HARDIN AND DOVER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL KANSAS AND NORTHERN MISSOURI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3932 9371 3922 9364 3905 9365 3905 9405
      3922 9410
TIME...MOT...LOC 1917Z 250DEG 23KT 3917 9398
WIND...HAIL 60MPH 1.50IN

$$

SF
2 follow-up statements
221 
WWUS53 KEAX 221935
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 PM CDT SUN MAY 22 2011

MOC033-107-177-221945-
/O.CON.KEAX.SV.W.0107.000000T0000Z-110522T1945Z/
CARROLL MO-LAFAYETTE MO-RAY MO-
235 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RAY...CENTRAL LAFAYETTE AND SOUTHWESTERN CARROLL COUNTIES UNTIL 245
PM CDT...

AT 229 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL AND PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
LEXINGTON...MOVING EAST AT 25 MPH. PENNY SIZE HAIL WAS REPORTED
IN LEXINGTON AT 225 PM CDT.

LOCATIONS IMPACTED INCLUDE...
  HIGGINSVILLE...HARDIN AND DOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3924 9401 3932 9371 3922 9364 3905 9365
      3905 9396
TIME...MOT...LOC 1934Z 250DEG 23KT 3920 9386
WIND...HAIL 60MPH 0.75IN

$$

SF
859 
WWUS53 KEAX 221949
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 PM CDT SUN MAY 22 2011

MOC033-107-177-221958-
/O.EXP.KEAX.SV.W.0107.000000T0000Z-110522T1945Z/
CARROLL MO-LAFAYETTE MO-RAY MO-
249 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAY...NORTHEAST
LAFAYETTE AND SOUTHWESTERN CARROLL COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...  
NORTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...  
SOUTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI...UNTIL 330 PM CDT.

LAT...LON 3924 9401 3932 9371 3922 9364 3905 9365
      3905 9396
TIME...MOT...LOC 1935Z 250DEG 23KT 3920 9385

$$

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:40 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 22, 11:40 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 AM CDT SUN MAY 22 2011

...UPDATED MESOSCALE DISCUSSION...

.DISCUSSION...

...MESOSCALE DISCUSSION...

SLIGHTLY MORE UNCERTAINTY REGARDING CONVECTIVE INITIATION...
PLACEMENT...AND TIMING AS OPPOSED TO YESTERDAY...WITH VARIOUS
OPERATIONAL AND HIGH RESOLUTION DIRECT CONVECTIVE MODELS NOT
DEPICTING A PARTICULARLY CONSISTENT PICTURE. IN GENERAL...FAVOR SOME
BLEND OF RECENT 3KM HRRR RUNS ALONG WITH 00Z 4 KM NSSL
WRF-ARW...AWAITING OUTPUT FROM THE 12Z 4 KM WRF-NMM. IN THE LOW
LEVELS...SEVERAL BOUNDARIES ARE DISCERNIBLE ON VISIBLE SATELLITE
IMAGERY 1) A SHALLOW GRAVITY WAVE MOVING SOUTHEAST PAST A
MOBERLY-CHANUTE LINE AND 2) A PACIFIC FRONT/PSEUDO DRYLINE
ASSOCIATED WITH A DEEPER SFC-H8 BOUNDARY AND VEERED WIND PROFILE
FROM NEAR LAMONI-TOPEKA. BETTER DEEP CU DEVELOPMENT HAS BEEN NOTED
RECENTLY ALONG THE LATTER BOUNDARY DUE TO NOTABLE MOISTURE
CONVERGENCE AND WEAKER ELEVATED INHIBITION.

UNLIKE YESTERDAY...IT IS VERY DIFFICULT TO IDENTIFY ANY DEFINED
SHORTWAVE IN SATELLITE IMAGERY WHICH WOULD HELP FOCUS CONVECTIVE
DEVELOPMENT...AND UPSTREAM MIDLEVEL TEMPERATURES IN THE H5 LAYER ARE
ACTUALLY WARMER (ALTHOUGH WEAK CAA CAN BE NOTED IN THE CAPPING H8-H7
LAYER). HOWEVER...GIVEN THE IMPRESSIVE CLASSIC PLAINS SEVERE WEATHER
12Z KTOP SOUNDING...ALONG WITH BOUNDARY LAYER MOISTURE CONVERGENCE
STRONGER...AND THE WARM SECTOR CHARACTERIZED BY MLCAPES AOA 3000
J/KG ALREADY AT 16Z IN A WEAKLY CAPPED ENVIRONMENT...FEEL DEEPER
(AND POSSIBLY EXPLOSIVE) CONVECTIVE DEVELOPMENT WILL BREACH THE
INHIBITION EARLY THIS AFTERNOON ALONG THE SFC-H8 BOUNDARY (MOST
LIKELY IN THE VICINITY OF A KMKC-KCDJ-KOTM LINE). BULK 0-6KM SHEAR
VALUES IN EXCESS OF 40KT WILL SUPPORT SUPERCELL TYPE
STRUCTURES...WITH IMPRESSIVE 0-1KM SHEAR NEAR 30 KT SUPPORTING
STRONG INFLOW AND LOW LEVEL MESOCYCLOGENESIS (0-1KM AND 0-3KM SRH
BOTH APPROACHING 300 M2/S2 IN FAR NERN MISSOURI). GIVEN VEERED
BOUNDARY LAYER WIND PROFILES AND ALIGNMENT OF EXPECTED CONVECTIVE
CELLS...SOME DESTRUCTIVE INTERFERENCE CAN BE EXPECTED...AS WELL AS
DCAPE VALUES WELL IN EXCESS OF 1000 J/KG PROMOTING MORE DOWNDRAFT
PRODUCTION. NEVERTHELESS...THERE APPEARS TO BE A SMALL WINDOW FOR
ISOLATED TORNADOES UPON INITIAL CONVECTIVE MATURITY TOWARDS THE ERN
REACHES OF THE FORECAST AREA.

ALL TOLD...GREATEST THREAT STILL APPEARS TO BE THE POTENTIAL FOR
GIANT HAIL PRODUCTION WITH ANY STORM THAT FORMS TODAY. MIDLEVEL
H7-H5 LAPSE RATES PER 12Z SOUNDINGS AND OBJECTIVE ANALYSIS REMAIN
VERY IMPRESSIVE (AOA 8 C/KM)...AND ALTHOUGH THIS MEASURE MAY
DECREASE SLIGHTLY TODAY (COMBINATION OF SLIGHT COOLING AT H7 AND
WARMING AT H5)...TREMENDOUS AMOUNTS OF CAPE IN THE -10C TO -30C HAIL
GROWTH REGION ARE ALREADY EVIDENT (AT LEAST 700 J/KG AT 16Z). SHEAR
PARAMETERS WITHIN STORMS WILL PROMOTE ROTATING UPDRAFTS WITH
AVAILABLE ENERGY LIKELY EXCEEDING 3500-4000 J/KG BY PEAK
HEATING...SUPPORTING HAIL AT LEAST THE SIZE OF GOLF BALLS (IF NOT
MUCH BIGGER). EVENTUALLY...STORMS MAY CONGEAL INTO MINI-BOWS AND
BROKEN LINES...PUSHING INTO ERN/SRN MISSOURI THIS EVENING.

21

&&

.PREVIOUS DISCUSSION...
/442 AM CDT SUN MAY 22 2011/
THE WET AND ACTIVE WEATHER PATTERN EXPERIENCED OVER THE PAST COUPLE
OF DAYS WILL CONTINUE TODAY AND INTO THE MIDDLE OF NEXT WEEK. THE
UPPER LEVEL LOW SITUATED OVER THE NORTHERN PLAINS WILL SLOWLY TRACK
EASTWARD...APPROACHING THE GREAT LAKES REGION BY MONDAY. IN ADDITION
TO THIS UPPER LEVEL LOW...A SECONDARY TROUGH WILL BEGIN TO MOVE INTO
THE PACIFIC NORTHWEST TODAY AND DIG SOUTHWARD ACROSS THE WESTERN
CONUS BY THE BEGINNING OF THE WEEK. WITH THIS PATTERN IN PLACE...A
SOUTHERLY/SOUTHWESTERLY FLOW WILL PERSIST OVER THE SOUTHERN AND
CENTRAL PLAINS THROUGH THE BEGINNING OF THE WEEK.

FOR TODAY...MAIN FOCUS IS ON THE SURFACE LOW SITUATED OVER CENTRAL
SOUTH DAKOTA AT 09Z THAT WILL PROGRESS EASTWARD THROUGH THE DAY. THE
ASSOCIATED COLD FRONT EXTENDED TO THE SOUTH INTO THE CENTRAL PLAINS
WILL MOVE EASTWARD ACROSS THE FORECAST AREA THIS AFTERNOON AND THIS
EVENING...WITH PRECIPITATION FORMING ALONG AND AHEAD OF THIS
BOUNDARY. THE BOUNDARY WILL BE SITUATED ACROSS EAST CENTRAL KANSAS
THIS MORNING...TRACKING INTO EXTREME EASTERN KANSAS AND WESTERN
MISSOURI BY EARLY THIS AFTERNOON. BEFORE THE FRONT MOVES INTO THE
AREA...COULD SEE SOME BREAKS IN THE CLOUD COVER THAT WILL HELP WITH
THE DIURNAL HEATING. AS THE FRONT MOVES INTO THE AREA...COULD SEE
SHOWERS AND THUNDERSTORMS INITIATING BETWEEN 17Z-20Z ALONG A LINE
STRETCHING FROM BETHANY TO KANSAS CITY TO PAOLA KS. THIS LINE OF
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL MOVE EASTWARD ACROSS
THE FORECAST AREA THROUGH THE AFTERNOON HOURS...EXITING THE REGION
LATE THIS EVENING. MODELS SHOWING PLENTY OF MUCAPE OVER THE AREA
THIS AFTERNOON BUT 0-6KM SHEAR LOOKS TO BE FAIRLY LOW...GENERALLY
LESS THAN 40KTS...AND LAPSE RATES ARE NOT AS STEEP AS THEY APPROACH
THE -10C TO -30C HAIL GROWTH ZONE. WITH THESE CONDITIONS...SOME
STORMS COULD BE CAPABLE OF BECOMING SEVERE...WITH LARGE HAIL AND
STRONG WINDS BEING THE PRIMARY THREATS.

ONCE THIS SYSTEM MOVES EAST OF THE AREA...WILL SEE A BRIEF DRY
PERIOD OVERNIGHT EARLY MONDAY MORNING. HOWEVER OUR FOCUS QUICKLY
WILL BE SHIFTED TO A SURFACE LOW OVER THE TEXAS/OKLAHOMA PANHANDLES.
AN ASSOCIATED WARM FRONT WILL STRETCH EASTWARD INTO SOUTHEAST KANSAS
AND SOUTHWEST MISSOURI ON MONDAY...WITH SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY. STILL SOME
DISCREPANCIES IN THE MODELS WITH THE POSITIONING OF THIS WARM
FRONT...WHICH WILL ULTIMATELY AFFECT WHERE THE GREATEST
PRECIPITATION CHANCES WILL BE DURING THE DAY ON MONDAY. MODELS SHOW
THE FRONT LIFTING NORTHWARD INTO CENTRAL MISSOURI MONDAY
AFTERNOON...WHICH WILL SPREAD THE SHOWERS AND THUNDERSTORMS
NORTHWARD INTO THE REGION AND IMPACTING MUCH OF THE AREA BY TUESDAY
MORNING. THIS PRECIPITATION WILL LINGER OVER THE REGION INTO
WEDNESDAY AS THE SURFACE LOW STARTS TO TRACK EASTWARD...WITH THE LOW
EAST OF THE AREA BY THURSDAY. A WEAK RIDGE WILL MOVE INTO THE
CENTRAL PLAINS BEHIND THIS SYSTEM...BRINGING DRY CONDITIONS FOR
THURSDAY. HOWEVER...COULD SEE AN UPPER LEVEL SYSTEM SWEEP OVER THE
REGION FRIDAY/FRIDAY NIGHT BEFORE A LARGER RIDGE STARTS BUILDINGS
ACROSS THE ROCKY MOUNTAINS ON SATURDAY.

WITH SEVERAL ROUNDS OF PRECIPITATION WITH EMBEDDED CONVECTION
EXPECTED TO CONTINUE INTO THE MIDDLE OF THE WEEK...WILL CONTINUE TO
MONITOR THE THREAT FOR HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND
RIVER FLOODING AS SEVERAL INCHES OF RAIN IS POSSIBLE ACROSS THE
FORECAST AREA.

ACH

&&

.AVIATION...

FOR THE 12Z TAFS...THE LOWER LEVELS OF THE ATMOSPHERE REMAIN QUITE
MOIST WITH MVFR CONDITIONS ACROSS THE TERMINALS. CEILINGS WILL ONCE
AGAIN RISE TO VFR THIS MORNING DUE TO SOLAR INSOLATION.
OTHERWISE...LOW LEVEL DRYING WILL SLOWLY WORK EAST INTO THE
TERMINALS LATE THIS AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS
MAY ACCOMPANY THE WEAK DRY LINE LATE THIS AFTERNOON BUT THE CHANCES
ARE LOW. OTHERWISE...VFR CONDITIONS ARE EXPECTED TONIGHT.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 22, 1:06 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT SUN MAY 22 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
106 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON
FROM EAST CENTRAL KANSAS THROUGH NORTHEAST MISSOURI...WITH STORMS
MOVING EAST AND SOUTH ACROSS THE OUTLOOK AREA THROUGH EARLY THIS
EVENING. LOCATIONS EAST OF THE INTERSTATE 35 CORRIDOR WILL BE MOST
SUSCEPTIBLE TO EXPERIENCE SEVERE WEATHER...WITH ISOLATED
TORNADOES...DAMAGING WIND GUSTS...AND ESPECIALLY VERY LARGE HAIL
LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...MAINLY FOR
LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER. THERE WILL BE A
SLIGHT THREAT FOR SEVERE WEATHER DURING THE LATE AFTERNOON AND
EVENING HOURS...WITH LARGE HAIL THE PRIMARY THREAT.

ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES AND INTO
THE PLAINS ON TUESDAY AND WEDNESDAY...BRINGING ADDITIONAL ROUNDS OF
THUNDERSTORMS TO THE REGION. THERE IS A THREAT FOR SEVERE WEATHER
LATE TUESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE WESTERN
PARTS OF THE OUTLOOK AREA. WHILE LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS...AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. ON
WEDNESDAY...THE THREAT FOR SEVERE WILL BE MUSH LOWER.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS
FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS
THROUGH THE MIDDLE OF NEXT WEEK MAY EXCEED SEVERAL INCHES IN SOME
LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR
LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND
RIVERS INTO FLOOD THROUGH THIS WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON EAST OF THE
INTERSTATE 35 CORRIDOR. SPOTTER ACTIVATION MAY ALSO BE NEEDED MONDAY
AFTERNOON AND EVENING...AS WELL AS LATE TUESDAY AFTERNOON AND EVENING.

21

In the hours before

Special weather statement, May 22, 1:30 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
130 PM CDT SUN MAY 22 2011

MOZ022-023-030-031-221915-
CALDWELL MO-CARROLL MO-LIVINGSTON MO-RAY MO-
130 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAY...SOUTHWESTERN
LIVINGSTON...NORTHWESTERN CARROLL AND SOUTHEASTERN CALDWELL COUNTIES
UNTIL 215 PM CDT...

AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COWGILL...OR 17 MILES SOUTHEAST OF
HAMILTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BRAYMER...STET AND LUDLOW.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3975 9381 3963 9359 3946 9354 3935 9393
      3949 9409
TIME...MOT...LOC 1830Z 242DEG 21KT 3953 9386

SF
Local storm report, May 22, 1:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
140 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     HAIL             SIBLEY                  39.18N 94.20W
05/22/2011  E0.25 INCH       JACKSON            MO   PUBLIC

&&

AJ
Special weather statement, May 22, 1:42 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
142 PM CDT SUN MAY 22 2011

MOZ029-030-037-038-221930-
CLAY MO-JACKSON MO-LAFAYETTE MO-RAY MO-
142 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAY...NORTHWESTERN
LAFAYETTE...NORTHEASTERN JACKSON AND EASTERN CLAY COUNTIES UNTIL 230
PM CDT...

AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIBLEY...OR NEAR BUCKNER...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.  PEA SIZED
HAIL WAS REPORTED NEAR FORT OSAGE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RICHMOND...LEXINGTON...ORRICK...WELLINGTON...HENRIETTA...HARDIN...
  NAPOLEON...FLEMING AND CAMDEN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3941 9385 3915 9376 3908 9423 3925 9432
TIME...MOT...LOC 1842Z 247DEG 23KT 3920 9416

SF
Local storm report, May 22, 1:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
147 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             BRAYMER                 39.59N 93.80W
05/22/2011  E0.25 INCH       CALDWELL           MO   FIRE DEPT/RESCUE

            PEA SIZE HAIL AND 30 MPH WINDS REPORTED IN BRAYMER.

&&

AJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:03 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Platte27 min
May 21, 7:15 PM CDTTornado WarningEAXAndrew, Holt30 min
May 21, 7:21 PM CDTSpecial Weather StatementEAXBuchanan, Platte24 min
May 21, 7:27 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Platte33 min
May 21, 7:29 PM CDTSevere Thunderstorm WarningEAXNodaway31 min
May 21, 7:41 PM CDTTornado WarningEAXAndrew, DeKalb, Gentry, Nodaway34 min
May 21, 7:46 PM CDTSpecial Weather StatementEAXHolt29 min
May 21, 7:50 PM CDTSpecial Weather StatementEAXWorth40 min
May 21, 7:55 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb35 min
May 21, 8:02 PM CDTSpecial Weather StatementEAXNodaway28 min
May 21, 8:07 PM CDTTornado WarningEAXAndrew, Daviess, Gentry, Harrison, Nodaway23 min
May 21, 8:08 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte22 min
May 21, 8:19 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Worth26 min
May 21, 8:26 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Livingston34 min
May 21, 8:29 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb, Platte36 min
May 21, 8:34 PM CDTSpecial Weather StatementEAXHolt26 min
May 21, 8:38 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
May 21, 8:46 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte29 min
May 21, 8:54 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston36 min
May 21, 9:07 PM CDTSpecial Weather StatementEAXMercer, Putnam38 min
May 21, 9:13 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte32 min
May 21, 9:15 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb45 min
May 21, 9:23 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
May 21, 9:23 PM CDTSevere Thunderstorm WarningEAXGrundy, Livingston, Mercer, Putnam, Sullivan37 min
May 21, 9:38 PM CDTAreal Flood AdvisoryEAXBuchanan, Platte4 hr
May 21, 9:44 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb31 min
May 21, 9:44 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte35 min
May 21, 10:01 PM CDTSpecial Weather StatementEAXPutnam, Schuyler, Sullivan44 min
May 21, 10:09 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer, Sullivan17 min
May 21, 10:11 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte21 min
May 21, 10:15 PM CDTSpecial Weather StatementEAXClinton30 min
May 21, 10:35 PM CDTSpecial Weather StatementEAXClay25 min
May 21, 10:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton24 min
May 21, 11:17 PM CDTSevere Thunderstorm WarningEAXCass, Jackson28 min
May 21, 11:26 PM CDTSpecial Weather StatementEAXLivingston49 min
May 21, 11:41 PM CDTSevere Thunderstorm WarningEAXCass, Jackson34 min
May 22, 1:25 AM CDTSevere Thunderstorm WarningEAXChariton, Howard, Macon, Randolph, Saline33 min
May 22, 2:08 AM CDTSpecial Weather StatementEAXMacon52 min
May 22, 2:17 AM CDTSpecial Weather StatementEAXMacon43 min
May 22, 4:04 AM CDTRiver Flood WarningEAXBuchanan, Platte126 days
May 22, 1:30 PM CDTSpecial Weather StatementEAXCaldwell45 min
May 22, 1:42 PM CDTSpecial Weather StatementEAXRay48 min
May 22, 2:40 PM CDTSpecial Weather StatementEAXLafayette35 min
May 22, 2:43 PM CDTSpecial Weather StatementEAXSullivan32 min
May 22, 2:44 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray46 min
May 22, 3:02 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette28 min
May 22, 3:09 PM CDTTornado WarningEAXCarroll, Lafayette36 min
May 22, 3:14 PM CDTSpecial Weather StatementEAXCarroll46 min
May 22, 3:41 PM CDTSpecial Weather StatementEAXSchuyler49 min
May 22, 3:44 PM CDTSevere Thunderstorm WarningEAXLafayette31 min
May 22, 3:45 PM CDTTornado WarningEAXCarroll, Lafayette, Saline30 min
May 22, 4:03 PM CDTTornado WarningEAXLafayette, Saline27 min
May 22, 4:05 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler25 min
May 22, 4:12 PM CDTTornado WarningEAXCarroll, Saline18 min
May 22, 4:24 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson36 min
May 22, 4:29 PM CDTSpecial Weather StatementEAXChariton46 min
May 22, 4:30 PM CDTSevere Thunderstorm WarningEAXLafayette, Saline30 min
May 22, 4:38 PM CDTSpecial Weather StatementEAXCooper52 min
May 22, 4:44 PM CDTTornado WarningEAXChariton, Howard, Saline31 min
May 22, 4:59 PM CDTSevere Thunderstorm WarningEAXSaline31 min
May 22, 5:03 PM CDTTornado WarningEAXHenry27 min
May 22, 5:07 PM CDTSevere Thunderstorm WarningEAXCooper, Howard23 min
May 22, 5:15 PM CDTTornado WarningEAXChariton, Howard, Randolph45 min
May 22, 5:16 PM CDTSevere Thunderstorm WarningEAXHenry29 min
May 22, 5:20 PM CDTSpecial Weather StatementEAXPettis40 min
May 22, 5:29 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis46 min
May 22, 5:34 PM CDTSevere Thunderstorm WarningEAXCooper, Howard12 min
May 22, 5:45 PM CDTSevere Thunderstorm WarningEAXHenry30 min
May 22, 5:56 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline34 min
May 22, 6:00 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph30 min
May 22, 6:15 PM CDTSevere Thunderstorm WarningEAXHenry13 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.